Anxiety pain

Hi I'm tam am 44 years old I have been suffering with anxiety for a year now it started on holiday in fell ill that said was dehydrated but when I went to go on holiday again 4 months later I had a melt down spent hole 4 days in hotel or hospital sick Ness shakes couldn't sleep panic anxiety they said I was in America so far from home.I'm on gabapentin or trying to get off 5 months on I never suffered anxiety before now feel like life is out of control got so many with drawrals lost half a stone any body else suffering in same way feel quite alone doctors no help with trying to come off gabapentin 😢😢anxiety now spreading through all I do got a real thing about being ill or family being ill

7 Replies

oldestnewest
  • Sorry to hear you are suffering s badly.

    There is a forum which will help you with your anxiety - probably far better then we can.

    If you are coming off Gabapentin this must be done extremely slowly. And I do mean slowlt. You reduce a little and stay on that dose for a week or more then reduce a little more.

    You must speak with you GP and he can prescribe lower dosed tablets.

    x

  • Hi there. I feel so sorry for what you are going through. I had exactly the same thing I was on gabapentin for coccyx pain and I had a serious melt down due to pain/health worry/ gabapentin reduction. I was always independent , hard working, life and soul of our family until the anxiety took hold, I was ill for three months with it and depression set in. I was adamant I wouldn't take medication but I got so poorly with it all, I couldn't eat or sleep. My g p prescribed mirtazipine and it took weeks to settle down to a a manageable level. I had cbt therapy too. What I would like to say to you is don't fight it, don't stress yourself out by worrying when it's going to go away as it might not. Mine is still here after 18 months. Iv battled with it and cried buckets over it, but you will only make it worse. Gabapentin needs to be handles with care as far as withdrawals go. Like the other reply said a little reduction at a time. There is no rush. Treat yourself with care, be kind to yourself , I nearly gave in to my anxiety but I always repeat something my g p said, "(don't let it win don't let it rob you of all the things you like to do, if it's there and you want to go somewhere, take it with you! Accept it and go) it's really hard to do but it worked for me. I still suffer terribly with it. I hope you find a way forward soon.

    Sandra

  • Thanks Sandra doctors no help only good at giving out tablets I have just done 5 week course CBT it did help but just not enough am going through bad patch have stopped gabapentin altogether 2 days ago and my daughter has gone skiing with school sleep gone nerves reck lost half a stone keep saying to myself why me thanks for your insight wish never took gabapentin seemed to be where trouble started

  • If you can talk to your g p ask for their help. I couldn't at first but then decided it was my life and I needed to take control and ask for help. They gave me propranolol. I took it only when the attacks hit severe and they help control the symptoms so you can help yourself through it. They do not treat the cause though. And in my case the pain was my cause. Causing muscle spasms, more pain more worry. It's a vicious cycle and you really have to break the cycle in some way. It's really hard. Believe me I never thought it would get any better. It has though and it will for you too. I still take my medication as I need it for the pain. You will get there, but maybe not today or tomorrow but one day you will be able to manage it . My life is not the same as it was by any means but it's nowhere near as bad as it was 18 months ago. So keepi battlingthru and you will see your lovely self one day emerge from all of this. Take care of yourself in mind and body. Try to have arelax time and listen to some calming music or just lie quiet when the anxiety lets you .

  • Hi did you say you have been trying to get off of the gabapenatine for 5 months now? And why were you on gabapenatine? And I know what you mean about doctors! Do you have a walk in clinic where you live? You need to get yourself some Ativan or diazepam to help you with your anxiety! I am 44 too and am on 3 high blood pressure pills and my pressure would be 207/115 and then one day the doctor gave me 2mg of Ativan and he noticed my pressure went right down to 124/68 That's when he said I have anxiety induced hypertension so I take 2 Ativan and 4 .5mg diazepam. You need to check your blood pressure when you start feeling like your having a anxiety attack

  • I take took gabapentin for nerve pain what they forgot to say was how horrible this drug Is i stopped taking a 2 days ago finallygotso low but still effecting me with withdrawal heart poundIng sick feeling

  • Paton has given advice about the gabapentin. Anxiety can be caused by tight muscles in the chest. Which came first the tight muscles or the anxiety? The two can be interrelated. It is worth taking up yoga to work on untightening muscles. This will hopefully reduce the anxiety. This is something that may be true or it may not. It needs trying out to see.

    Hope this is helpful.

You may also like...